Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2015, 5:42 PM EDT for Newport County, Washington County, Rhode Island. It was in force for 45 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 28, 2015, 6:27 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 56 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:53 PM EDT | MARINE TSTM WIND 43 | Narragansett, RI | BONNET SHORES BEACH CLUB |
| Jul 28, 5:57 PM EDT | HAIL 1 | Narragansett, RI | ONE HALF TO 1 INCH DIAMETER HAIL AND POWER OUTAGE DUE TO LIGHTNING |
| Jul 28, 6:03 PM EDT | MARINE TSTM WIND 52 | Narragansett, RI | BONNET SHORES BEACH CLUB |
| Jul 28, 6:07 PM EDT | TSTM WND DMG | Narragansett, RI | MULTIPLE TREES DOWN ACROSS ROAD ON OLD BOSTON NECK ROAD |
| Jul 28, 6:31 PM EDT | TSTM WND DMG | Narragansett, RI | LARGE LIMBS BLOCKING OCEAN ROAD |
| Jul 28, 6:33 PM EDT | TSTM WND DMG | Narragansett, RI | BRANCH AND WIRES DOWN ON MIDDLEBRIDGE ROAD |
| Jul 28, 6:35 PM EDT | TSTM WND DMG | Narragansett, RI | LARGE LIMB AND WIRES DOWN ON OLD BOSTON NECK ROAD |
| Jul 28, 6:35 PM EDT | TSTM WND DMG | Narragansett, RI | LARGE LIMB DOWN 8 TO 14 INCHES IN DIAMETER IN THE BOSTON NECK ROAD AND JULIET ROAD AREA |
| Jul 28, 6:35 PM EDT | TSTM WND GST 60 | Narragansett, RI | STRAIGHT LINE WIND DAMAGE ESTIMATED TO BE AROUND 60 MPH OCCURRED ACROSS OLD BOSTON NECK AND BOSTON NECK ROAD. MOST OF THE DAMAGE WAS LARGE TREE LIMBS THAT WERE SOUTHERLY FACING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS51 KBOX 282142
SVRBOX
RIC005-009-282245-
/O.NEW.KBOX.SV.W.0063.150728T2142Z-150728T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NEWPORT COUNTY IN RHODE ISLAND...
EAST CENTRAL WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 645 PM EDT
* AT 542 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER JAMESTOWN...OR NEAR
NEWPORT...AND WAS MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...NEWPORT...NARRAGANSETT AND
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4152 7151 4155 7143 4157 7138 4151 7137
4149 7137 4149 7133 4148 7138 4147 7138
4148 7132 4150 7132 4145 7131 4145 7135
4147 7143 4146 7143 4139 7147
TIME...MOT...LOC 2142Z 339DEG 15KT 4150 7141
$$
MD1 follow-up statement
450
WWUS51 KBOX 282227
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT TUE JUL 28 2015
RIC005-009-282237-
/O.CAN.KBOX.SV.W.0063.000000T0000Z-150728T2245Z/
NEWPORT RI-WASHINGTON RI-
627 PM EDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEWPORT AND EAST
CENTRAL WASHINGTON COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4152 7151 4155 7143 4157 7138 4151 7137
4149 7137 4149 7133 4148 7138 4147 7138
4148 7132 4150 7132 4145 7131 4145 7135
4147 7143 4146 7143 4139 7147
TIME...MOT...LOC 2224Z 339DEG 15KT 4132 7132
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:10 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 28, 5:10 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT TUE JUL 28 2015
.SYNOPSIS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL COME TO AN END THIS
EVENING. OTHERWISE...HOT AND HUMID CONDITIONS EXPECTED THROUGH
THURSDAY. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS LATE
THURSDAY AND THURSDAY NIGHT. WARM AND LESS HUMID WEATHER IS
EXPECTED FRIDAY INTO THE WEEKEND. THERE WILL BE CHANCES FOR MORE
SHOWERS AND THUNDERSTORMS LATE THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
5 PM MESOSCALE UPDATE...
WE ARE MONITORING A SEVERE THUNDERSTORM WITH THE POTENTIAL FOR
LOCALIZED DAMAGING WIND GUSTS IN THE TIVERTON...MELVILLE AND NEWPORT
ALONG THE SOUTH COAST IN THE NEXT 30 TO 45 MINUTES. ALSO...HEAVY
RAINFALL HAS RESULTED IN POCKETS OF URBAN/STREET FLOODING IN THE
MARION AND FALL RIVER AREAS.
THE STORMS ALONG THE SOUTH COASTS OF RHODE ISLAND/MASSACHUSETTS
WERE THE PRETTY MUCH THE ONLY SHOW IN TOWN. WE STILL HAVE TO
WATCH A FEW THINGS THROUGH 7 OR 8 PM. THE FIRST IS THE SEA BREEZE
FRONT ACROSS EAST CENTRAL MA. THE OTHER IS AN OUTFLOW BOUNDARY THAT
HAS PUSHED INTO NORTHWEST RI AND CENTRAL MA. WINDOW IS GETTING
SHORTER...BUT STILL FAIRLY UNSTABLE SO CAN NOT RULE OUT AN ISOLATED
STRONG TO SEVERE THUNDERSTORM OR TWO FIRING ON ONE OF THE BOUNDARIES.
AFTER 7 OR 8 PM...DRY WEATHER PREVAILS FOR THE REST OF
THE NIGHT. WILL LIKELY SEE PATCHY FOG DEVELOP ESPECIALLY IN AREAS
THAT RECEIVED RAIN THIS AFTERNOON AND EARLY EVENING. LOW TEMPS WILL
RANGE FROM THE LOWER TO MIDDLE 60S IN THE OUTLYING LOCATIONS WITH
UPPER 60S TO LOWER 70S IN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
***HOT BUT DRY WEATHER ON WEDNESDAY***
UPPER LEVEL RIDING WILL BUILD ACROSS SOUTHERN NEW ENGLAND. THIS
SHOULD RESULT IN PARTLY TO MOSTLY SUNNY SKIES...DESPITE SOME
DIURNAL CUMULUS CLOUDS. 850 MB TEMPS AROUND +18C WILL YIELD HIGHS
BETWEEN 90 AND 95 ACROSS MOST OF THE REGION. WEAK PRESSURE GRADIENT
WILL RESULT IN TEMPS A BIT COOLER ALONG PORTIONS OF THE COAST.
WHILE THERE IS A LOW RISK OF A VERY ISOLATED
SHOWER/THUNDERSTORM...GIVEN UPPER LEVEL RIDGING OPTED FOR A DRY
FORECAST. EVEN IF ONE WERE TO HAPPEN IT PROBABLY WOULD BE VERY
BRIEF AND COVER SUCH A SMALL AREA OF OUR REGION...NOT WORTH A
MENTION AT THIS POINT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
AS H5 CUTOFF LOW SETS UP ACROSS HUDSON BAY/ONTARIO/W QUEBEC AND A
NEGATIVE NAO PATTERN IN PLACE...A FAST UPPER FLOW WILL CONTINUE
ACROSS THE NORTHERN STREAM THROUGH THIS PERIOD. SHORT WAVES IN THIS
FLOW WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS...THOUGH TIMING OF
EACH INDIVIDUAL SYSTEM IS IN QUESTION BEYOND FRIDAY DUE TO THE FAST
FLOW. MAY START TO SEE THIS LONG WAVE PATTERN BREAK DOWN EARLY NEXT
WEEK...THOUGH LOW CONFIDENCE ON THIS TIMING THIS FAR OUT.
NOTED VERY GOOD CONTINUITY AND TIMING OF APPROACHING SYSTEM LATE
THIS WEEK AMONGST THE MEDIUM MODEL SUITE...THEN TIMING AND PLACEMENT
OF SYSTEMS THIS WEEKEND INTO EARLY NEXT WEEK IN QUESTION. SO...
WENT WITH A BLEND OF 12Z GFS/00Z ECMWF OP MODEL RUNS THROUGH FRIDAY
NIGHT...THEN TRANSITIONED OVER TO AN OVERALL BLEND OF AVAILABLE
GUIDANCE INCLUDING GEFS/ECENS LATER IN THE PERIOD WHICH GAVE GOOD
CONSISTENCY.
WEDNESDAY NIGHT...
WEAK SHORT WAVE RIDGING WILL CROSS THE REGION WED NIGHT. WILL SEE
SULTRY CONDITIONS...WHICH WILL LIKELY LEAD TO PATCHY FOG WHICH MAY
BECOME LOCALLY DENSE ALONG THE S COAST...CAPE COD AND THE ISLANDS
AFTER MIDNIGHT. EXPECT OVERNIGHT LOWS IN THE UPPER 60S TO LOWER
70S THOUGH A BIT MILDER IN THE URBAN CENTERS.
THURSDAY THROUGH FRIDAY NIGHT...
PRETTY VIGOROUS H5 SHORT WAVE MOVES ALONG IN W-NW FLOW ALOFT.
CURRENT TIMING SUGGESTS ARRIVING AFTER 18Z THU ACROSS THE E
SLOPES OF THE BERKSHIRES THAN PUSHING INTO THE CT VALLEY LATE IN
THE DAY. LOOKS LIKE MOST ACTION WILL OCCUR THU NIGHT INTO FRI AS
FRONT MOVES SLOWLY BUT STEADILY ACROSS. WITH GOOD PUSH OF DRIER
AIR BEHIND THIS FRONT...NOTING PWATS INCREASE TO 1.9 TO 2.1 INCHES
DURING THE NIGHT WITH HIGHEST VALUES ACROSS S COASTAL AREAS. ALSO
GOOD ELEVATED CONVECTION SIGNALS...WITH TQ VALUES IN THE LOW 20S
ALONG WITH K INDICES IN THE MID 30S. SPC HAS ALSO MENTIONED
MARGINALLY SEVERE CONDITIONS AS THE PRECIP MOVES INTO FAR WESTERN
AREAS LATE IN THE DAY. SOMETHING TO BE WATCHED.
HAVE LIKELY SHOWERS/SCT TSTMS MOVING ACROSS THE REGION OVERNIGHT.
ALSO USED ENHANCED WORDING FOR HEAVY RAINFALL.
EXPECT FRONT TO CLEAR THE COAST FRI MORNING. ISOLD THUNDER MAY
LINGER THROUGH MID MORNING AS BEST INSTABILITY MOVES OFFSHORE.
SOME SHOWERS MAY LINGER ACROSS THE CAPE AND ISLANDS UNTIL AROUND
MIDDAY THEN SHOULD EXIT. NOTING A BRIEF BREAK IN THE HUMID
CONDITIONS AS DEWPTS FALL BACK TO THE 50S AWAY FROM THE COAST.
TEMPS WILL STILL BE WARM THOUGH...WITH HIGHS MAINLY IN THE LOWER-
MID 80S.
FRIDAY NIGHT WILL BE DRY AND COMFORTABLE ESPECIALLY ACROSS
CENTRAL AND W MA INTO N CT. EXPECT LOWS IN THE 60S...THOUGH MAY
LINGER AROUND 70 ACROSS THE OUTER CAPE AND ISLANDS.
SATURDAY-SUNDAY...
NOTING ANOTHER DIP IN THE LONG WAVE TROUGH ACROSS THE GREAT LAKES
AS A SHORT WAVE MOVES IN THE UPPER FLOW. OPERATIONAL MODELS HAVING
TROUBLE HANDLING THIS FEATURE...THOUGH DOES LOOK LIKE THERE MAY BE
SOME ISOLD SHOWER/TSTM ACTIVITY AS WEAK FRONT CROSSES SAT NIGHT
INTO SUN MORNING. LOOKS LIKE BEST SHOT FOR NOW WILL BE ACROSS THE
CT VALLEY AND ALONG E COAST...THOUGH COULD SEE ISOLD ACTIVITY
ANYWHERE. SOMEWHAT LOWER CONFIDENCE DURING THIS TIMEFRAME.
MONDAY-TUESDAY...
THE H5 CLOSED LOW OVER HUDSON/JAMES BAYS HINTS IN SHIFTING SLOWLY
E ACROSS N QUEBEC DURING THIS TIMEFRAME...BUT STILL SEEING LONG
WAVE TROUGHING ACROSS THE GREAT LAKES. MAY SEE PERIODS OF
SHOWERS/TSTMS MAINLY DURING THE DAYLIGHT HOURS BOTH MON AND
TUE...THOUGH SOME QUESTION ON EXACT TIMING THIS FAR OUT. WILL
REMAIN WARM AND HUMID DURING THIS TIMEFRAME.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
LATE THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE EXCEPT FOR SOME
LOW CLOUDS AND FOG PATCHES ON THE ISLANDS. MAINLY VFR CONDITIONS
BUT HIT AND MISS SHOWERS/THUNDERSTORMS EXPECTED THROUGH EARLY
EVENING WILL RESULT IN LOCALIZED LOWER CONDITIONS. ACTIVITY WILL BE
ISOLATED TO SCATTERED...SO MUCH OF THE REGION WILL REMAIN DRY. BULK
OF ACTION SHOULD BE ACROSS CENTRAL/SOUTHEAST MA...RHODE ISLAND AND
PERHAPS FAR EASTERN CT.
TONIGHT...MODERATE CONFIDENCE. ANY ISOLATED TO SCATTERED CONVECTION
SHOULD COME TO AN END BY 7 OR 8 PM. OTHERWISE...VFR FOR MOST SITES
EXCEPT FOR SOME PATCHY FOG IN THE TYPICALLY PRONE LOCATIONS.
ALSO...CANNOT RULE OUT IFR IN STRATUS AND FOG ACROSS FAR SE MASS
INCLUDING THE CAPE AND ISLANDS...BUT CONFIDENCE IN THAT IS LOW.
WEDNESDAY...HIGH CONFIDENCE IN VFR CONDITIONS.
KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT.
CONVECTION WILL LIKELY REMAIN WEST OF THE BOSTON TERMINAL...BUT
STILL A LOW RISK THAT SOMETHING COULD DEVELOP THROUGH 8 PM
KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT. VERY
LOW RISK OF AN ISOLATED THROUGH 8 PM.
OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. WILL SEE PATCHY
FOG WITH MVFR-IFR CONDITIONS MAINLY NEAR OR AFTER MIDNIGHT.
THURSDAY...MODERATE CONFIDENCE. PATCHY MVFR-IFR IN FOG IMPROVING
TO VFR BY MID MORNING. HOWEVER...LOW PROB THAT MVFR-IFR IN LOW
CLOUDS AND PATCHY FOG MAY LINGER ALONG THE SOUTH COAST. CHANCE OF
SHOWERS AND THUNDERSTORMS MOVE INTO WESTERN AREAS AFTER 18Z...THEN
SHIFTING E BY EVENING.
THURSDAY NIGHT...MODERATE CONFIDENCE. PATCHY MVFR CIGS/VSBYS IN
SCATTERED SHOWERS/THUNDERSTORMS. LOCALLY HEAVY RAINFALL LIKELY...
ESPECIALLY ACROSS RI/SE MA AROUND OR AFTER MIDNIGHT. IMPROVING
CONDITIONS AFTER MIDNIGHT ACROSS N CENTRAL AND W MA INTO N CENTRAL
CT.
FRIDAY AND SATURDAY...MODERATE TO HIGH CONFIDENCE. LINGERING
SHOWERS/ISOLD THUNDERSTORMS AND PATCHY FOG ALONG S COAST...
OTHERWISE MAINLY VFR THROUGH THE REMAINDER OF FRIDAY THROUGH SAT.
ISOLD SHOWERS/TSTMS POSSIBLE SAT NIGHT WITH LOCAL MVFR CONDITIONS.
LOWER CONFIDENCE ON TIMING.
SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH WEDNESDAY AFTERNOON/...HIGH CONFIDENCE.
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH WEDNESDAY AFTERNOON. MAIN CONCERN WILL BE A FEW STRONG TO
SEVERE STORMS ACROSS THE ADJACENT SOUTH COASTAL WATERS THROUGH 7 OR
8 PM. LOCALLY STRONG WIND GUSTS AND PERHAPS ISOLATED HAIL ARE THE
MAIN CONCERNS. ALSO...SOME PATCHY FOG IS POSSIBLE THIS EVENING NEAR
THE ISLANDS BUT VISIBILITIES SHOULD IMPROVE AFTER MIDNIGHT AS WINDS
TURN WEST.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT AND THURSDAY...EXPECT LIGHT SW WINDS WED NIGHT
INTO THU...THEN PICKING UP DURING THU AFTERNOON. MAY SEE GUSTS TO
20 KT. SEAS 4 FT OR LESS. PATCHY FOG WED NIGHT INTO THU MORNING
LOWERING VSBYS.
THURSDAY NIGHT...SW WINDS GUSTING TO 20 KT MAINLY OVER THE OPEN
WATERS. SEAS REACHING AROUND 5 FT. PATCHY FOG ALONG WITH SCT
SHOWERS/TSTMS LOWERING VSBYS.
FRIDAY AND SATURDAY...COLD FRONT SLOWLY MOVES OFFSHORE. ANOTHER
WEAK FRONT MAY ENTER THE WATERS LATE SAT OR SAT NIGHT. SEAS OVER
THE OPEN WATERS UP TO AROUND 5 FT DURING FRI...SUBSIDING FRI
NIGHT BUT MAY BUILD AGAIN SAT NIGHT.
SUNDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT WEDNESDAY FOR
MAZ017>024.
RI...AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT WEDNESDAY FOR
RIZ005>008.
MARINE...NONE.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVTHazardous weather outlook, Jul 28, 5:02 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT TUE JUL 28 2015 CTZ002>004-MAZ002>016-026-RIZ001>004-292115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 502 PM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO WILL REMAIN POSSIBLE ACROSS CENTRAL/SOUTHEAST MASSACHUSETTS AND RHODE ISLAND. ITS POSSIBLE THIS MAY EXTEND INTO FAR EASTERN CONNECTICUT. THE MAIN THREATS WILL BE VERY LOCALIZED STRONG TO WIND GUSTS WITH A SECONDARY CONCERN FOR HAIL. HEAVY RAINFALL MAY ALSO RESULT IN VERY LOCALIZED BRIEF STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ005>008-292115- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 PM EDT TUE JUL 28 2015 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO WILL REMAIN POSSIBLE ACROSS CENTRAL AND SOUTHEAST MASSACHUSETTS INTO RHODE ISLAND. IT IS POSSIBLE THIS MAY EXTEND INTO FAR EASTERN CONNECTICUT. THE MAIN THREATS WILL BE VERY LOCALIZED STRONG TO WIND GUSTS WITH A SECONDARY CONCERN FOR HAIL. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED BRIEF STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-292115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 502 PM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH WIND GUSTS OF 30 TO 40 KNOT WILL REMAIN POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE NEAR SHORE WATERS OF THE SOUTH COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 28, 4:05 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
ROUTE 91 SOUTHBOUND AT GREENFIELD TOWN LINE...TREE DOWN
ACROSS ROAD.
0212 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LOWER ROAD.
0226 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY
BLOCKED.
0310 PM TSTM WND DMG MILFORD 42.14N 71.52W
07/28/2015 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON MAIN AND HOLLIS STREETS.
&&
KABSpecial weather statement, Jul 28, 4:06 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT TUE JUL 28 2015
MAZ012-RIZ001-282045-
SOUTHERN WORCESTER-NORTHWEST PROVIDENCE-
406 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM IN SOUTH CENTRAL MASSACHUSETTS...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NORTHBRIDGE...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS ACROSS THE RHODE ISLAND BORDER
BY 430 PM.
LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...CUMBERLAND...SMITHFIELD...LINCOLN...BELLINGHAM...
BURRILLVILLE...NORTHBRIDGE...UXBRIDGE...NORTH SMITHFIELD...
GLOCESTER...BLACKSTONE...SUTTON...DOUGLAS...UPTON...MENDON AND
MILLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4204 7149 4202 7150 4202 7147 4196 7141
4188 7172 4215 7172 4217 7164
TIME...MOT...LOC 2005Z 337DEG 18KT 4212 7166
JWDSpecial weather statement, Jul 28, 4:10 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT TUE JUL 28 2015
MAZ017-020-RIZ002-005-282100-
NORTHERN BRISTOL-SOUTHERN BRISTOL-SOUTHEAST PROVIDENCE-BRISTOL-
410 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL BRISTOL...SOUTHWESTERN
PLYMOUTH...BRISTOL AND EAST CENTRAL PROVIDENCE COUNTIES COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER REHOBOTH...OR NEAR EAST PROVIDENCE...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...PAWTUCKET...EAST PROVIDENCE...BRISTOL...ATTLEBORO...
SOMERSET...BARRINGTON...SWANSEA...SEEKONK...REHOBOTH...WARREN...
LAKEVILLE...FREETOWN...DIGHTON AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4171 7130 4173 7134 4183 7138 4184 7138
4183 7137 4192 7138 4182 7103 4178 7102
4179 7094 4177 7091 4171 7118 4172 7122
4173 7122 4173 7126 4169 7125 4168 7129
TIME...MOT...LOC 2010Z 317DEG 11KT 4185 7125
MDSpecial weather statement, Jul 28, 4:12 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE JUL 28 2015
MAZ018-021-282100-
SOUTHERN PLYMOUTH-WESTERN PLYMOUTH-
412 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM IN SOUTHEAST MASSACHUSETTS...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLEBOROUGH...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD WAREHAM BY 5 PM.
LOCATIONS IMPACTED INCLUDE...
MARION...MIDDLEBOROUGH...WAREHAM...CARVER...LAKEVILLE...MATTAPOISETT
AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4175 7088 4176 7090 4186 7093 4190 7078
4181 7071 4180 7072 4180 7070 4172 7064
4171 7066 4174 7071 4169 7073 4169 7074
4172 7076 4169 7075 4166 7085
TIME...MOT...LOC 2011Z 337DEG 11KT 4182 7084
JWDSpecial weather statement, Jul 28, 4:35 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT TUE JUL 28 2015
MAZ020-RIZ004>007-282115-
SOUTHERN BRISTOL-BRISTOL-NEWPORT-WASHINGTON-EASTERN KENT-
435 PM EDT TUE JUL 28 2015
...LINE OF STRONG THUNDERSTORMS HEADING FOR THE SOUTH COAST...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM BARRINGTON TO NEAR FALL
RIVER...AND WAS MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS ALONG WITH
BRIEFLY HEAVY RAIN...AS THE LINE HEADS TO THE SOUTH COAST BY 530 PM.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...EAST PROVIDENCE...DARTMOUTH...NORTH KINGSTOWN...
NEWPORT...BRISTOL...SOMERSET...PORTSMOUTH...BARRINGTON...
MIDDLETOWN...NARRAGANSETT...SWANSEA...TIVERTON...WESTPORT...WARREN...
JAMESTOWN...LITTLE COMPTON AND PRUDENCE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4156 7143 4157 7137 4151 7133 4156 7130
4164 7135 4159 7143 4160 7143 4166 7141
4169 7129 4171 7130 4168 7138 4173 7134
4176 7139 4171 7103 4150 7104 4146 7119
4164 7123 4148 7124 4145 7146
TIME...MOT...LOC 2034Z 002DEG 17KT 4174 7134 4168 7111
JWDLocal storm report, Jul 28, 5:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
ROUTE 91 SOUTHBOUND AT GREENFIELD TOWN LINE...TREE DOWN
ACROSS ROAD.
0212 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LOWER ROAD.
0226 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY
BLOCKED.
0310 PM TSTM WND DMG MILFORD 42.14N 71.52W
07/28/2015 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON MAIN AND HOLLIS STREETS.
0441 PM FLOOD FALL RIVER 41.70N 71.16W
07/28/2015 BRISTOL MA AMATEUR RADIO
PORTION OF NORTH MAIN STREET BLOCKED AND IMPASSABLE DUE
TO FLOODING
0443 PM FLOOD FALL RIVER 41.70N 71.16W
07/28/2015 BRISTOL MA AMATEUR RADIO
NORTH MAIN AT BRIGHTMAN STREETS FLOODED
0447 PM FLOOD BARRINGTON 41.74N 71.31W
07/28/2015 BRISTOL RI AMATEUR RADIO
NEW MEADOW ROAD AT ROUTE 114 FLOODED BY 6 INCHES OF
WATER
0448 PM FLOOD FALL RIVER 41.70N 71.16W
07/28/2015 BRISTOL MA AMATEUR RADIO
MAN HOLE COVERS POPPED OFF ON NORTH MAIN STREET AT
LANGLEY DUE TO FLOODING
0448 PM FLOOD FALL RIVER 41.70N 71.16W
07/28/2015 BRISTOL MA AMATEUR RADIO
PORTIONS OF COVE STREET IMPASSABLE DUE TO FLOODING
0451 PM FLOOD FALL RIVER 41.70N 71.16W
07/28/2015 BRISTOL MA AMATEUR RADIO
NORTH MAIN STREET AT PRESIDENT AVENUE IMPASSABLE DUE TO
FLOODING
0452 PM FLOOD MARION 41.70N 70.76W
07/28/2015 PLYMOUTH MA AMATEUR RADIO
ROUTE 6 NEAR LOCKHEED MARTIN AND 3 OTHER LOCATIONS NEAR
WAREHAM LINE FLOODED AND IMPASSABLE
&&
KAB/EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 55 min |
| Jul 28, 4:06 PM EDT | Special Weather Statement | BOX | Providence | 39 min |
| Jul 28, 4:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 28, 4:35 PM EDT | Special Weather Statement | BOX | Bristol, Newport | 40 min |
| Jul 28, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Newport | 35 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 28 min |
| Jul 28, 6:06 PM EDT | Tornado Warning | BOX | Washington | 14 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.